Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 153, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 2, 2019, 12:22 PM EDT for Athens County, Meigs County, Vinton County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2019, 12:22 PM EDT (16:22 UTC)
- Expired
- Jul 2, 2019, 12:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Athens County, OH, Meigs County, OH, Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 109 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1303 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:47 AM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 2, 9:47 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 947 AM EDT Tue Jul 2 2019 .SYNOPSIS... Warm front pushes northward this morning. Very warm and humid for much of the rest of the week, with the daily chance for mainly afternoon and evening showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... As of 945 AM Tuesday... Increased POPs a tad for our Kentucky Counties this morning to capture current radar trends. Otherwise, maintained the inherited forecast for the afternoon with precip chances expanding across the region in response to diurnally driven convection. As of 230 AM Tuesday... A warm front will continue to push northward this morning. Will have a slight chance of showers and thunderstorms this morning due to the front. Chances of precipitation increase considerably this afternoon with plenty of moisture and diurnal heating. Sounding show that the atmosphere remains unstable overnight, so will keep at least a slight chance of showers and thunderstorms through the night. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... As of 245 AM Tuesday... For this period upper level ridging overhead and a meandering surface frontal boundary to the north will be set in place maintaining the warm and humid airmass. This along with a short wave which will cross to the northern part of our area will provide the lifting mechanisms needed for thunderstorms throughout the day. Along with around 3000 J/kg of CAPE and sufficient moisture being pumped in, thanks to a low progged to be to our southeast, this will create an environment conducive for thunderstorms which will mainly be confined to the norther parts of the area, however they could potentially develop anywhere during the afternoon as convective temperatures are met or exceeded. We are in a marginal risk for severe on Wednesday and although shear will be weak and upper level support will be virtually be non- existent, there are enough parameters in place for an isolated strong to severe storm. Therefore, we cannot rule them out completely. Without strong flow storms would traverse slowly and would be perceived as a threat for flooding issues and even though storms should be short lived they will have potential to train and release enough rain in a short period especially with PWATs close to 2 inches in areas. Flooding in Randolph County this past Saturday night is a prime example to raise awareness. Thursday is basically a repeat for diurnally driven thunderstorms and showers along with similar moisture advection and instability, however no severe bells are ringing at this time although we cannot rule the chance out completely. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 305 AM Tuesday... With upper level ridging moving to the east, this will allow for a system to cross into the area for the beginning of the weekend promoting consistent and unsettled weather, unfortunately for most of the weekend as a cold front will slowly make its way through. Numerous short waves will plague the area and with modest upper level winds there could possibly be enough shear to promote stronger thunderstorms. Daily diurnally driven thunderstorms and showers are feasible through Sunday. For Monday there should be a change in pace as high pressure will park over the area right around this time. Thereafter, the area should receive a break from unsettled weather until midweek. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... As of 105 AM Tuesday... Some early morning showers could cause some restrictions. Any fog will burn off quickly this morning. Some MVFR clouds will continue early this morning in the mountains. Expect a cumulus deck for today, with some restrictions in scattered showers and thunderstorms. Generally VFR conditions can be expected Tuesday night, with the exception of a few showers and thunderstorms. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Timing and location of showers and thunderstorms could vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23 EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19 CRW CONSISTENCY H H H H M M M H H H H H HTS CONSISTENCY H H H H M M H H H H H H BKW CONSISTENCY M M M M M M H H H H H H EKN CONSISTENCY M M M M H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z WEDNESDAY... Brief IFR possible in scattered showers and thunderstorms this week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JZ NEAR TERM...RPY/MEK SHORT TERM...JZ LONG TERM...JZ AVIATION...RPY
Hazardous weather outlook, Jul 2, 4:29 AM EDT, 7 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 429 AM EDT Tue Jul 2 2019 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515>526-030830- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 429 AM EDT Tue Jul 2 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a marginal risk out for severe storms on Wednesday. Thunderstorms are expected during the daytime and there is a chance for some to become strong or severe. There is also potential for a severe thunderstorm to develop along with diurnal convection in the afternoons anytime this week and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 11:59 AM EDT, 23 minutes before
Special Weather Statement National Weather Service Charleston WV 1159 AM EDT Tue Jul 2 2019 OHZ075-084-085-021630- Athens-Meigs-Vinton- 1159 AM EDT Tue Jul 2 2019 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MEIGS... SOUTHWESTERN ATHENS AND EASTERN VINTON COUNTIES... At 1159 AM EDT, strong thunderstorms were clustered near Lake Hope State Park, moving southeast at 15 mph. Wind gusts up to 50 mph and penny size hail are possible with this storm. Locations impacted include... Mcarthur, Albany, Lake Hope State Park, Zaleski, Wilkesville, Radcliffe and Carpenter. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3925 8253 3935 8236 3927 8204 3906 8231 TIME...MOT...LOC 1559Z 312DEG 12KT 3926 8238 HART
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:40 PM EDT | Special Weather Statement | RLX | Raleigh | 50 min |
| Jul 2, 1:08 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 52 min |
| Jul 2, 1:55 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Mason, Putnam | 26 min |
| Jul 2, 2:01 PM EDT | Special Weather Statement | RLX | Putnam | 29 min |
| Jul 2, 2:30 PM EDT | Special Weather Statement | RLX | Kanawha | 30 min |
| Jul 2, 2:49 PM EDT | Special Weather Statement | RLX | Gilmer | 26 min |
| Jul 2, 3:04 PM EDT | Special Weather Statement | RLX | Clay | 26 min |
| Jul 2, 3:16 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 29 min |
| Jul 2, 3:25 PM EDT | Special Weather Statement | RLX | Nicholas | 35 min |
| Jul 2, 3:29 PM EDT | Special Weather Statement | RLX | Nicholas | 31 min |
| Jul 2, 4:11 PM EDT | Special Weather Statement | RLX | Braxton | 34 min |
| Jul 2, 4:21 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Lewis, Upshur, Webster | 24 min |
| Jul 2, 4:27 PM EDT | Special Weather Statement | RLX | Wayne | 33 min |
| Jul 2, 11:59 AM EDT | Special Weather Statement | RLX | Vinton | 31 min |
| Jul 2, 12:30 PM EDT | Special Weather Statement | RLX | Athens | 45 min |
| Jul 2, 12:45 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs | 45 min |
| Jul 2, 1:01 PM EDT | Special Weather Statement | RLX | Gallia | 29 min |
| Jul 2, 6:10 PM EDT | Special Weather Statement | RLX | Vinton | 35 min |
| Jul 2, 7:05 PM EDT | Special Weather Statement | RLX | Perry | 25 min |
| Jul 2, 7:17 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 43 min |
| Jul 2, 2:59 PM EDT | Special Weather Statement | RLX | Greenup | 46 min |
| Jul 2, 7:41 PM EDT | Special Weather Statement | RLX | Carter | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.